MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30038W
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure when it was attempted to cross an in-stent restenosis (isr) lesion with one resolute onyx otw coronary drug eluting stent, the stent kicked back to the guide catheter, where the guide pushed the stent off the balloon and the distal end of the delivery system.An unsuccessful attempt was made to pull the stent back into the guide catheter.The stent delivery system (sds), guide catheter, and wire were withdrawn to the groin site where everything was removed as one unit including the sheath.However, the stent dislodged in the right femoral artery and access was lost.Cine image of the right groin showed that the dislodged stent had moved to the right superficial femoral artery (sfa)/profunda and it was decided to leave the stent in place.The lesion being treated was in the mid right coronary artery (rca) with moderate calcification, 90% stenosis and timi flow 3.A secondary lesion was present in the proximal rca with 50% stenosis and timi flow 3.The stent was inspected prior to use and negative prep aration was performed with no issues.Resistance was encountered when advancing the device.Access was then obtained on the left femoral artery, and the procedure was completed using a 3x22mm non-medtronic coronary stent.Prior to the event, a lesion in the distal left anterior descending (lad) artery was successfully treated with 2.25x15mm onyx frontier coronary drug eluting stent.Post intervention there was timi flow 3, with 0% residual stenosis.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the guide catheter used during the procedure was a launcher guide catheter.The stent was noted to have pushed off the proximal port of the balloon delivery system therefore making it impossible for the stent retrieval back into the guide.The stent had moved distal to profunda.The lesion being treated had moderate tortuosity.The lesion was not pre-dilated.The device passed through a previously deployed stent but it was noted that the distal tip barely got into the existing stent and then the whole system proceeded to come back towards the guide.Excessive force was not used while advancing the device to the lesion.Resistance was noted during withdrawal of the device but excessive force was not used.The left anterior descending (lad) artery was successfully treated with 2.25x15mm onyx frontier coronary drug eluting stent with no issues noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: procedural images were provided for review.Images show the right and left coronary arteries.The images identified an occlusion in the distal lad, where it was reported that a stent was deployed, but the deployment of a stent was not shown on the images.The images showed contrast injection into the rca where previous stents were deployed.The images did not show a catheter dropping out of the vessel resulting in the stent dislodgement, therefore, it is not possible to identify from the images the root cause of the dislodgement.The dislodged stent can be seen in the right superficial femoral artery (sfa)/distal to the profunda.Additional information: event date updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21272024
Report Number9612164-2025-00503
Device Sequence Number17155217
Product Code NIQ
UDI-Device Identifier00643169602564
UDI-Public00643169602564
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberRONYX30038W
Device Catalogue NumberRONYX30038W
Device Lot Number0011984453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer01/30/2025
03/07/2025
04/09/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/24/2025
03/25/2025
04/15/2025
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight77 KG